Thunderstorm Wind, Clinch
- When
- June 6, 10:16 PM EST
- Where
- Clinch County, Argyle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.070, -82.650
Trees were blown down in Argyle.
The combination of a lingering surface front over SE Ga and a passing upper level short wave trough sparked late night severe storms over the area over an unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The combination of a lingering surface front over SE Ga and a passing upper level short wave trough sparked late night severe storms over the area over an unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 8:55 PM EST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 955 PM EDT FRI JUN 6 2014 .UPDATE...CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT PARTS OF NORTHEAST FL AND SOUTHEAST GA AIDED BY LINGERING INSTABILITY FROM DIURNAL HEATING AND UPPER LEVEL DISTURBANCES. MEAN MOTION OF THE THE SHOWERS AND STORMS WILL BE SE TO S NEAR 10-15 MPH AND CONTINUE TO PRODUCE OCCASIONAL STRONG TO POSSIBLY SEVERE WIND GUSTS AND PERHAPS SOME SMALL HAIL. BRIEF LOCALLY HEAVY RAINFALL WILL ALSO OCCUR. LATEST MESOANALYSIS SHOWS SBCAPE VALUES ARE STILL IN THE 2000-3000 J/KG RANGE AND DOWNDRAFT CAPE ALSO ELEVATED AROUND 1000J. THUS THE THREAT OF SEVERE WEATHER IS NOT OVER AND SPC CONTINUES TO SHOW A PORTION OF THE FORECAST AREA IN A SLIGHT RISK FROM AROUND INTERSTATE 10 NORTHWARD. ANTICIPATE GENERALLY WEAKER STORM ACTIVITY AROUND MIDNIGHT TO 2 AM TIME FRAME. MAY UPDATE FCST TO CONTINUE TO SHOW SCT SHOWERS AND STORMS AFTER 2 AM AS ANOTHER SHORTWAVE DROPS IN OVER ERN AL AND GA LATE TONIGHT AND EARLY SATURDAY MORNING. && .AVIATION... PREVAILING VFR IS EXPECTED OUTSIDE OF TSRA...WHICH ALLOW CONDITIONS TO DETERIORATE TO IFR. VCTS CONTINUES PAST MIDNIGHT BUT HAVE KEPT TEMPO ONLY AT JAX SINCE STORMS ARE WITHIN 5 MILES OF THE AIRPORT. STORMS WILL WIND DOWN BETWEEN 04Z AND 06Z. && .MARINE... NO HEADLINES ARE EXPECTED. WINDS AND SEAS WILL BE HIGHER NEAR STORMS AND SPECIAL MARINE WARNINGS HAVE BEEN ISSUED THIS EVENING. EXPECT PREVAILING SW WINDS AFTER MIDNIGHT WITH HIGH PRESSURE SOUTH OF THE WATERS AND A FRONTAL BOUNDARY STALLED JUST TO THE NORTH. RIP CURRENTS: LOW RISK IS EXPECTED ON SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 92 71 92 / 60 60 60 50 SSI 73 89 75 86 / 70 50 50 30 JAX 72 91 70 90 / 80 60 60 50 SGJ 73 88 73 87 / 50 50 50 40 GNV 71 90 70 91 / 30 50 50 50 OCF 70 91 70 91 / 10 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ARS/MKT/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1034 PM EDT FRI JUN 6 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-070930- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING- ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE-WAYNE- 1034 PM EDT FRI JUN 6 2014 ...SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH PORTIONS OF THE FORECAST AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH LATE THIS EVENING AND OVERNIGHT MAINLY OVER LOCATIONS FROM INTERSTATE 10 NORTH. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER NORTH PORTIONS OF THE FORECAST AREA WITH STRONG WINDS AND HAIL POSSIBLE. VERY HEAVY DOWNPOURS WILL ACCOMPANY THE STRONGEST STORMS. STORM MOTION WILL BE EAST TO SOUTHEAST AROUND 15 MPH. STORM INTENSITY IS ANTICIPATED TO WEAKEN AFTER 2 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUEST BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR YOUR EMERGENCY MANAGEMENT OFFICIALS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
927 PM EDT FRI JUN 6 2014
FLZ023-070200-
BAKER-
927 PM EDT FRI JUN 6 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BAKER COUNTY
FOR STRONG WINDS VALID UNTIL 1000 PM EDT...
AT 927 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF SANDERSON...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SANDERSON AND GLEN SAINT MARY THROUGH 1000 PM EDT. GUSTY WINDS
OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. FREQUENT LIGHTNING AND SMALL HAIL IS ALSO EXPECTED. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3024 8234 3030 8218 3015 8207 3014 8224
3014 8229
TIME...MOT...LOC 0127Z 327DEG 4KT 3021 8223
SHASHYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 940 PM EDT FRI JUN 6 2014 GAZ134>136-151-070230- APPLING-BACON-PIERCE-WAYNE- 940 PM EDT FRI JUN 6 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE... PIERCE...APPLING AND BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1030 PM EDT... AT 941 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF BAXLEY...MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEW LACY...ALMA...BAXLEY...SURRENCY...BRISTOL...SCREVEN AND ODUM THROUGH 1030 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3170 8190 3139 8203 3150 8257 3179 8236 TIME...MOT...LOC 0141Z 288DEG 15KT 3168 8230 PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
957 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG NNW SANDERSON 30.26N 82.27W
06/06/2014 BAKER FL LAW ENFORCEMENT
THE LAW ENFORCEMENT REPORTED A TOTAL OF 11 TREES DOWN
ALONG COUNTY ROAD 229 AND ALSO NEAR KING STREET AND
COUNTY ROAD 229. THE TIME GIVEN WAS BASED ON RADAR.
&&
PPPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 PM EDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG NNW SANDERSON 30.26N 82.27W
06/06/2014 BAKER FL LAW ENFORCEMENT
THE LAW ENFORCEMENT REPORTED A TOTAL OF 11 TREES DOWN
ALONG COUNTY ROAD 229 AND ALSO NEAR KING STREET AND
COUNTY ROAD 229. THE TIME GIVEN WAS BASED ON RADAR.
&&
PPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1025 PM EDT FRI JUN 6 2014
GAZ149-150-163-070315-
ATKINSON-CLINCH-WARE-
1025 PM EDT FRI JUN 6 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...ATKINSON
AND CLINCH COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 1115 PM EDT...
AT 1026 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF COGDELL...MOVING
SOUTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND DU PONT...COGDELL...HOMERVILLE...ARGYLE AND MANOR
THROUGH 1115 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3113 8297 3125 8270 3102 8235 3101 8236
3101 8241 3097 8241 3096 8242 3087 8282
3089 8297
TIME...MOT...LOC 0226Z 313DEG 17KT 3112 8269
PETERSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1116 PM EDT FRI JUN 6 2014
GAZ136-150-152>154-164-165-070400-
BRANTLEY-CHARLTON-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-WARE-WAYNE-
1116 PM EDT FRI JUN 6 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...WARE...
BRANTLEY...CHARLTON...CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL MIDNIGHT EDT...
AT 1115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF BOYS ESTATE TO 11 MILES SOUTHWEST OF BRAGANZA...MOVING
SOUTHEAST AT 15 TO 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND FORT MUDGE...BRAGANZA...THALMANN...EVERETT...
MOUNT PLEASANT...WAYNESVILLE...RAYBON...NAHUNTA...HOBOKEN AND HICKOX
THROUGH MIDNIGHT EDT. FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3110 8157 3113 8156 3113 8157 3111 8160
3108 8161 3079 8231 3111 8242 3128 8205
3127 8201 3130 8200 3147 8162 3139 8156
3134 8144 3130 8141 3130 8138 3121 8129
TIME...MOT...LOC 0315Z 324DEG 17KT 3135 8150 3097 8232
SHASHYThe Moody AFB radar (KVAX), 39 km away, was scanning. The volume nearest the first event began at 03:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down in Argyle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522478.